Alert archive / Florida / Special Weather Statements in 2013

Special Weather Statement, NWS Miami, FL

June 20, 2013Hendry County, Florida

NWS Miami, FL issued this special weather statement at Jun 20, 2013, 3:21 PM EDT for Hendry County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 20, 2013, 3:21 PM EDT (19:21 UTC)
Expired
Jun 20, 2013, 4:00 PM EDT
In force
39 min
Issued by
NWS Miami, FL

County Hendry County, FL

The radar

The Miami radar (KAMX), 140 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 7.4 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2013-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2123 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2013-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2123 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
732 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

607 
WWUS82 KMFL 201921
SPSMFL

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
321 PM EDT THU JUN 20 2013

FLZ063-066-067-202000-
GLADES FL HENDRY FL INLAND PALM BEACH COUNTY FL 
321 PM EDT THU JUN 20 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR WESTERN PALM BEACH
COUNTY...SOUTHEASTERN GLADES COUNTY...NORTHEASTERN HENDRY COUNTY...
FOR FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55
MPH...UP TO NICKEL-SIZED HAIL...

* UNTIL 400 PM EDT

* AT 317 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR CLEWISTON...AND MOVING NORTHWEST AT 10
  MPH.

* THE STORM WILL AFFECT...
  CLEWISTON...
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2682 8095 2680 8095 2677 8094 2676 8090
      2675 8089 2674 8085 2673 8084 2669 8097
      2680 8108 2683 8104
TIME...MOT...LOC 1921Z 146DEG 9KT 2675 8094

$$

BAXTER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jun 20, 2:24 PM EDT, 57 minutes earlier.

Area forecast discussion, Jun 20, 2:24 PM EDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
224 PM EDT THU JUN 20 2013

.SHORT TERM (TONIGHT-SATURDAY NIGHT)...
AFTER A BUSY START EARLY THIS MORNING ALONG THE EAST COAST WHERE
RAINFALL TOTALS RANGED FROM 1 TO 3 INCHES WITHIN A FEW HOURS BY OR
AROUND SUNRISE...MOST OF THE AFTERNOON SHOWER/TSTM ACTIVITY IS NOW
INLAND AROUND THE LAKE REGION AND ALONG THE GULF COAST NORTH OF
NAPLES. THE LATEST HRRR AND WRF MODEL REFLECTIVITIES
GENERALLY INDICATE THIS EARLY AFTERNOON ACTIVITY CONTINUING TO
DEVELOP AND BECOMING MORE WIDESPREAD ACROSS THESE INTERIOR AND GULF
COAST AREAS THROUGH THE LATE AFTERNOON AND EARLY EVENING PERIODS.
VERY WEAK FLOW DEPICTED IN THE MORNING UPPER AIR SOUNDING WILL
RESULT IN VERY LITTLE STORM MOTION AND MAY TRANSLATE TO FLOODING IN
THE AREAS WHERE THE RAINFALL BECOMES CONCENTRATED. WMSI VALUES FROM
THE MORNING SOUNDING AND THE GFS/NAM/WRF ARW...WHICH ARE BASED ON
MID/SFC THETA-E DIFFERENCES AND SB-CAPE ARE NOT VERY IMPRESSIVE
SPATIALLY ACROSS SOUTH FLORIDA. THEREFORE...THE POTENTIAL FOR STRONG
THUNDERSTORMS WITH GUSTS UP TO 50 MPH APPEARS TO BE LOW AT THIS TIME
WITH THE MAIN THREAT BEING HEAVY RAIN.

TONIGHT THROUGH SATURDAY NIGHT...ELIMINATING THE POTENTIAL FOR
ANOTHER ROUND OF HEAVY RAINFALL SETTING UP ALONG THE EAST COAST
THROUGH THE LATE NIGHT/EARLY MORNING HOURS RESULTING IN RAIN-COOLED
AIR AT THE SURFACE...SIMILAR TO THIS MORNING...OVERNIGHT
TEMPERATURES ARE FORECAST TO REMAIN SEVERAL DEGREES ABOVE AVERAGE
EACH NIGHT. AS A RESULT...WARMEST MINIMUM TEMPERATURE RECORDS COULD
BE BROKEN EACH NIGHT ALONG THE EAST COAST. OTHERWISE...SIMILAR
CONDITIONS ARE EXPECTED TO CONTINUE THROUGH FRIDAY WITH LIGHT
SOUTHEAST LOW-LEVEL FLOW AND INTERIOR AFTERNOON SHOWERS/TSTMS.
FRIDAY NIGHT THROUGH SATURDAY NIGHT...MODELS REMAIN PERSISTENT FROM
RUN TO RUN AND CONTINUE TO INDICATE A TROPICAL WAVE APPROACHING AND
MOVING INTO THE AREA. MODEL PWS ASSOCIATED WITH THIS WAVE ARE
FORECAST TO NEAR THE 2" MARK BY SATURDAY NIGHT...WHICH SHOULD
TRANSLATE TO HIGHER RAIN CHANCES ACROSS THE AREA.

.LONG TERM (SUNDAY-WEDNESDAY)...
THE PREVIOUSLY DISCUSSED WAVE WILL CONTINUE WEST OF THE PENINSULA BY
LATE IN THE WEEKEND AND INTO EARLY NEXT WEEK WITH SOME DRYING ALOFT
ONCE AGAIN SPREADING OVER THE LOCAL AREA. THE MID-LEVEL RIDGE WILL
ALSO REBUILD BACK ACROSS THE PENINSULA WITH A BIT LESS OF
INSTABILITY ALSO IN PLACE AND POPS WILL DROP BACK A LITTLE BELOW THE
AVERAGE FOR LATE JUNE.

30/KOB

&&

.AVIATION...
VFR WILL PREVAIL. MOST OF THE SHOWERS OR STORMS THAT DEVELOP ARE
FORECAST TO BE ACROSS THE INTERIOR. THE FORECAST REASONING IS THAT
DIURNAL CONVECTION IS EXPECTED FOR TODAY WITH MOST OF THE ACTIVITY
EXPECTED TO LAST INTO LATE EVENING FOR THE INTERIOR AND WEST COAST.
FOR NOW HAS KEPT VCSH FOR ALL TERMINALS SINCE THERE IS A LAYER OF
DRY AIR VISIBLE FROM THE SOUNDING AROUND 700MB. THIS COULD SLOW DOWN
THE FORMATION OF CONVECTION. BY THE TIME THAT CONVECTION FORMS IT
MAY FOCUS MORE ALONG THE SEA BREEZES WHICH WOULD HAVE ALREADY PUSHED
FURTHER INLAND. DRIER CONDITIONS ARE EXPECTED ON FRIDAY DUE TO DRIER
AIR MOVING INTO THE AREA FROM THE EAST.

&&

.MARINE...
LIGHT TO MODERATE SOUTHEAST WINDS ASSOCIATED WITH HIGH PRESSURE WILL
PERSIST THROUGH THE REMAINDER OF THE WEEK. THE BEST CHANCE FOR
ISOLATED SHOWERS AND STORMS WILL BE THROUGH THE OVERNIGHT AND EARLY
MORNING HOURS EACH DAY. A WEAK TROPICAL WAVE WILL APPROACH AND MOVE
THROUGH THE MARINE AREA OVER THE WEEKEND AND MAY TRANSLATE TO BETTER
SHOWER/TSTM COVERAGE.

&&

.FIRE WEATHER...
RELATIVE HUMIDITIES ARE FORECAST TO REMAIN ABOVE CRITICAL LEVELS
EACH DAY. LIGHT SOUTHEAST WINDS ARE EXPECTED TO PERSIST THROUGH MUCH
OF THE WEEK...EXCEPT THROUGH THE AFTERNOON PERIODS AS THE GULF COAST
SEA BREEZES PENETRATES INLAND ACROSS PORTIONS OF COLLIER COUNTY.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  77  87  78  88 / 20 20 20 50
FORT LAUDERDALE  79  88  80  88 / 20 20 20 50
MIAMI            79  89  79  88 / 20 20 20 50
NAPLES           74  93  73  91 / 20 30 20 40

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

SHORT TERM/MARINE/FIRE...85/AG
LONG TERM...30/KOB
AVIATION/RADAR...71/JE
Hazardous weather outlook, Jun 20, 2:42 PM EDT, 39 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
242 PM EDT THU JUN 20 2013

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
210945-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
242 PM EDT THU JUN 20 2013

...THUNDERSTORMS POSSIBLE TODAY...
...MODERATE RISK OF RIP CURRENT FOR THE ATLANTIC COAST...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WIND: THE STRONGEST THUNDERSTORMS THIS AFTERNOON AND EVENING WILL
BE CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH.

RIP CURRENTS: A SOUTHEAST WIND WILL RESULT IN A MODERATE RISK OF RIP
CURRENTS AT THE ATLANTIC BEACHES TODAY.

THUNDERSTORMS: SCATTERED THUNDERSTORMS WILL OCCUR THROUGH THE
EVENING HOURS OVER THE INTERIOR AND SOUTHWEST COAST. THE PRIMARY
THREAT WILL BE STRONG GUSTY WINDS UP TO 50 MPH AND FREQUENT
LIGHTNING STRIKES ALONG WITH TORRENTIAL DOWNPOURS.

TEMPERATURES: HEAT INDEX VALUES IN EXCESS OF 105 ARE POSSIBLE FOR
PARTS OF COLLIER COUNTY AS WELL AS GLADES COUNTY THIS AFTERNOON
AND EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ASIDE FROM THE TYPICAL DAILY OCCURRENCES OF THUNDERSTORMS, WITH
FOCUS OVER THE INTERIOR, NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Jun 20, 3:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
321 PM EDT THU JUN 20 2013

FLZ063-066-067-202000-
GLADES FL HENDRY FL INLAND PALM BEACH COUNTY FL
321 PM EDT THU JUN 20 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR WESTERN PALM BEACH
COUNTY...SOUTHEASTERN GLADES COUNTY...NORTHEASTERN HENDRY COUNTY...
FOR FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55
MPH...UP TO NICKEL-SIZED HAIL...

* UNTIL 400 PM EDT

* AT 317 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR CLEWISTON...AND MOVING NORTHWEST AT 10
  MPH.

* THE STORM WILL AFFECT...
  CLEWISTON...
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2682 8095 2680 8095 2677 8094 2676 8090
      2675 8089 2674 8085 2673 8084 2669 8097
      2680 8108 2683 8104
TIME...MOT...LOC 1921Z 146DEG 9KT 2675 8094

BAXTER

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 3:27 PM EDTSpecial Weather StatementMFLBroward48 min
Jun 20, 3:57 PM EDTSevere Thunderstorm WarningMFLBroward48 min
Jun 20, 4:20 PM EDTSpecial Weather StatementMFLPalm Beach40 min
Jun 20, 4:42 PM EDTSpecial Weather StatementMFLCollier48 min
Jun 20, 4:45 PM EDTSpecial Weather StatementMFLBroward45 min
Jun 20, 4:50 PM EDTSpecial Weather StatementMFLPalm Beach40 min
Jun 20, 5:41 PM EDTSpecial Weather StatementMFLMonroe49 min
Jun 20, 6:37 PM EDTSpecial Weather StatementMFLCollier38 min
Jun 20, 6:59 PM EDTSpecial Weather StatementMFLMiami-Dade31 min
Jun 20, 7:06 PM EDTSpecial Marine WarningMFL54 min

Nearby

Special Weather Statements in Florida, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.